# SDR 2002FA0000517

- Difficulty date: April 16, 2002
- Submitted: April 23, 2002
- Operation: General aviation
- Aircraft: N8288L
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R8118011
- Engine: Lyc IO360A1A
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Nut
- Part number: 6682000
- Condition: Misinstalled
- Location: Main Axle
- Part time: 5,554 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, MAIN AXLE NUTS WERE INSTALLED BACKWARDS.  ONLY WAY COTTER KEY HOLES WOULD ALIGN, WAS TO BACK OFF NUT TO WHERE MAIN WHEEL WAS NOT TIGHT ON AXLE.  ONLY THING RETAINING WHEEL ONTO AXLE WAS BRAKE ASSEMBLY.  MAIN AXLE TABS WERE DEEPLY GROOVED BY WHEEL BEARINGS.
